MAUDE Adverse Event Report: NATUS MANUFACTURING LTD GRASS PLATINUM SUBDERMAL NEEDLE ELECTRODE

NATUS MANUFACTURING LTD GRASS PLATINUM SUBDERMAL NEEDLE ELECTRODE
Model Number F-E2-48
Medical Device Problem Codes Break (1069); Material Separation (1562); Defective Component (2292)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been requested to be returned to natus for evaluation.The customer is sending the cable back for investigation.The needle will not be returning.Questionnaire has been sent to the customer to obtain more information on the incident.Justification for not providing below information and applicable sections: patient information - this information has been requested from the customer.Date of event - this information has been requested from the customer.Relevant tests / laboratory data - this information has been requested from the customer.Lot # - this information has been requested from the customer.Serial # - this section is not applicable as the medical device does not have a serial number.Expiration date: lot number of the device not confirmed.Once the lot number is confirmed the expiration date can be retrieved.If implanted, if explanted date (mm/dd/yyyy) - this section is not applicable as the medical device is not implantable.Reprocessor name and address - this section is not applicable as the medical device is not a single-use device that was reprocessed or reused on a patient.Concomitant medical products and therapy dates (excluding treatment of event) - this section is not applicable to this type of device.Not applicable as we are not a facility or importer of device.510(k) - device exempt from premarket submission.If nd, give protocol # - this section is not applicable as the medical device is not ind.Adverse event terms - this section is not applicable to medical devices.Device manufacture date: lot number of the device not confirmed.Once the lot number is confirmed the manufacturing date will be retrieved.If remedial action initiated , check type - this section is not applicable as no remedial action was initiated.
 
Event or Problem Description
F-e2-48 subdermal needle separated from hub in the patient during procedure, needle was left in patient in the anterior tibialis location as that was the hospitals protocol in this situation.
 
Additional Manufacturer Narrative
Update 12th february 2020.Investigation results & findings: at the time of call in of the complaint , no lot number was provided.An investigation was completed into the historical transactions to the customer and this indicated that lot number 168269 and 170265 were sent to the customer.These lots were manufactured in may 2019.A review was carried out on wo168269 for part f-e2-48 and wo170265 for part f-e2-48.No ncr's related to these work orders.Process settings recording form s doc-021477 rev b were found to be completed signed and dated.All testing noted on the in process test forms for subdermal needle electrodes (b)(4) rev e were within specification.Tensile test needle/hub assembly pull test results were >5ibf and tensile test wire/hub assembly pull test results recorded were >2ibf.No non-conformances noted, no reworks carried out.No fails recorded for final inspections.The defective part has been returned however the connector of the needle was broken off the cable.The point at which the needle snapped was attributed to an excessive bend.And pull force.As part of this investigation , the associated risk documentation for subdermal needle electrodes was reviewed.This risk is captured under the associated risk documentaiton and resiudal risk is medium & is deemed acceptable.A review of the complaint log over a period of 12 months for this product line was conducted and no other similar complaints have been received for this part.This issue will be continued to be monitored.
 
Additional Manufacturer Narrative
Update 15th january 2020: device has not been returned to date for evaluation.Upon receipt of the suspect unit, an investigation will be completed.

Brand Name
GRASS PLATINUM SUBDERMAL NEEDLE ELECTRODE
Common Device Name
GRASS PLATINUM SUBDERMAL NEEDLE ELECTRODE
Manufacturer (Section D)
NATUS MANUFACTURING LTD
ida business park
gort
galway, H91PD 92
EI  H91PD92
MDR Report Key9473199
Report Number3005581270-2019-00015
Device Sequence Number2763806
Product Code GXZ
UDI-Device Identifier00382830017268
UDI-Public00382830017268
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF-E2-48
Device Catalogue NumberF-E2-48
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/09/2019
12/09/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/15/2020
02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;